2015 Final Q7A

Moderators: Chem_Mod, Chem_Admin

Colette Ussery 3L
Posts: 19
Joined: Wed Sep 21, 2016 2:58 pm

2015 Final Q7A

Postby Colette Ussery 3L » Sun Dec 04, 2016 11:36 am

For the 2015 final Q7A the second to last part asks,
A patient died due to a blood pH of 6.5. Is this the result of acidosis or alkalosis? Based on the above overall reaction what was a possible cause of this low pH?

and the answers are Acidosis and Excess CO2 in the bloodstream.

My question is why is it excess CO2 in the bloodstream and not a lack of HCO3- in the bloodstream, because that is what neutralizes acids?

Thanks!

Julianne_Zingmond_1E
Posts: 22
Joined: Wed Sep 21, 2016 2:59 pm
Been upvoted: 1 time

Re: 2015 Final Q7A

Postby Julianne_Zingmond_1E » Sun Dec 04, 2016 11:47 am

I actually think it could be either reason, but when I'm indicating that something is more acidic, in my opinion it is more logical to say that there is an excess of acid.

I hope this helps!


Return to “*Making Buffers & Calculating Buffer pH (Henderson-Hasselbalch Equation)”

Who is online

Users browsing this forum: No registered users and 2 guests